Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 274, NWS Mobile, AL

August 5, 2009Escambia County, Alabama; Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Aug 5, 2009, 4:21 PM CDT for Escambia County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 4:21 PM CDT (21:21 UTC)
Expired
Aug 5, 2009, 5:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1484 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 052121
SVRMOB
ALC053-FLC033-113-052200-
/O.NEW.KMOB.SV.W.0274.090805T2121Z-090805T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  NORTHWESTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  SOUTH CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 500 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR FLOMATON...OR ABOUT 12
  MILES SOUTHWEST OF BREWTON...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JAY BY 435 PM CDT...
  BERRYDALE BY 455 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3094 8690 3078 8712 3099 8738 3110 8723
TIME...MOT...LOC 2121Z 302DEG 20KT 3099 8722

$$
1 follow-up statement
000 
WWUS54 KMOB 052143
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT WED AUG 5 2009

ALC053-FLC113-052200-
/O.CON.KMOB.SV.W.0274.000000T0000Z-090805T2200Z/
ESCAMBIA AL-SANTA ROSA FL-
443 PM CDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL SANTA ROSA AND EXTREME SOUTH CENTRAL ESCAMBIA
COUNTIES...

AT 440 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR JAY...OR ABOUT 12
MILES SOUTH OF BREWTON...MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3088 8705 3093 8717 3104 8711 3097 8697
TIME...MOT...LOC 2143Z 302DEG 20KT 3093 8710

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:31 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 5, 3:31 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT WED AUG 5 2009

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)TAKING A LOOK AT THE
CURRENT SITUATION OVER THE CONUS AND SURROUNDING AREAS...UPPER LEVEL
HIGH PRESSURE WAS ANALYZED OVER NM WITH A RIDGE STRETCHING
NNW OVER/WEST OF THE ROCKIES. A CLOSED LOW WAS ANALYZED OFF THE
CALIFORNIA COAST...WITH ANOTHER NEAR HUDSON BAY. AN UPPER TROUGH
STRETCHED SOUTH OVER EASTERN CA/CONUS...BISECTING THE UPPER RIDGE
STRETCHING EAST OVER THE GULF OF MEX FROM THE NM RIDGE. OF IMMEDIATE
INTEREST TO THE FA IS A SHORTWAVE SYSTEM MOVING OVER THE LOWER MISS
RIVER VALLEY AND WESTERN AREAS OF THE SOUTHEASTERN CONUS. THIS HAS
HELPED TOUCH OFF SCATTERED TSRA OVER THE SOUTHEASTERN HALF OF THE
FA...ROUGH ALONG AND SOUTHEAST OF I-65. ABUNDANT MOISTURE IS PRESENT
IN THE LEVELS AROUND 10K AND BELOW IS HELPING WITH THE
INSTABILITY...WITH A BAND OF BETTER MOISTURE STRETCHING FROM THE LA
GULF COAST NW OVER ATLANTA. ALSO HELPING IS AN OUTFLOW BOUNDARY
WORKING ITS WAY SOUTH OVER THE FA FROM CONVECTIVE ACTIVITY WHICH
MOVED SOUTH OVER E-RN AR/W-RN TN/N-RN MS EARLY THIS MORNING....WHICH
WAS GENERATED ALONG A STATIONARY FRONT STRETCHING FROM THE TX/OK
PANHANDLE EASTWARD TO THE MID ATLANTIC REGION.

FOR TONIGHT THROUGH THURSDAY...THE SHORTWAVE ENERGY CAUSING THE
CURRENT WEATHER WILL MOVE THROUGH ...AS MORE SHORTWAVE ENERGY MOVES
THROUGH THE NORTHERN END OF THE EASTERN TROUGH...TILTING THE UPPER
TROUGH OVER THE SOUTHEASTERN CONUS A BIT. THE UPPER LOW OFF THE
CALIFORNIA COAST ORGANIZES AND SWINGS EAST...SHIFTING THE UPPER RIDGE
OVER NM EASTWARD. AM STILL EXPECTING GULF BREEZE INDUCED ACTIVITY FOR
THURSDAY INTO THURSDAY EVENING...SO HAVE WENT ABOVE THE GFS/MAV
GUIDANCE...MORE IN LINE WITH THE NAM/MET.

THURSDAY NIGHT INTO FRIDAY NIGHT...GUIDANCE DIVERGES...WITH GFS
ADVERTISING DRIER AIR TO THE NORTH PUSHING A BIT FARTHER SOUTH AS
SURFACE HIGH PRESSURE MOVES FROM THE NORTHERN PLAINS TO THE MID
ATLANTIC REGION. AM AGAIN LEANING TOWARDS THE NAM/MET
SPECIFICS...ESPECIALLY ALONG THE COAST...AS FEEL WITH THE DRIER
NORTHERLY AIR WILL LOSE ITS PUSH AS THE DRIVING SURFACE HIGH MOVES
OVER...THEN EAST OF THE MID ATLANTIC REGION FRIDAY INTO FRIDAY NIGHT.
BOTH NAM AND GFS HAVE SOUTHERLY FLOW OVER THE SOUTHERN HALF OF THE
LAND FA...HELPING TO RE-ENFORCE THIS DECISION. THE NM UPPER RIDGE
CONTINUES TO GET PUSHED EAST AS THE WESTERN UPPER LOW...SO AM
EXPECTING TEMPS TO BE A BIT ABOVE SEASONAL FOR FRIDAY...ESPECIALLY
NORTHERN AREAS OF THE FA

.LONG TERM...SATURDAY ON...FOR THE WEEKEND...MEDIUM RANGE GUIDANCE
CONTINUES TO ADVERTISE THE UPPER RIDGE...CENTERED OVER THE
SOUTHEASTERN CONUS BY SATURDAY MORN...CONTINUING TO GET PUSHED EAST A
BIT BEFORE BECOMING CENTERED OVER THE NC/SC/GA/FL ATLANTIC COAST BY
MONDAY MORN. SURFACE HIGH PRESSURE RE-ESTABLISHES ITSELF OVER THE
NORTHERN GULF COAST...PROVIDING SOUTHERLY FLOW OVER THE AREA FOR THE
WEEKEND INTO THE EARLY PART OF THE COMING WEEK.

&&

.MARINE...A GENERAL WEST TO SOUTHWEST FLOW IS EXPECTED IN THE NEAR
TERM. HOWEVER...CONVECTION DEVELOPING OVER THE COASTAL COUNTIES
MOVING OFFSHORE WILL TEMPORARILY ALTER WINDS AND SEAS FOR THE REST OF
THIS AFTERNOON INTO TONIGHT. WINDS AND SEAS WILL BE LOCALLY HIGHER
IN AND NEAR SHOWERS AND THUNDERSTORMS. A PREDOMINATE SOUTHEASTERLY
FLOW DEVELOPS BY FRIDAY AND PERSISTS INTO EARLY NEXT WEEK AS HIGH
PRESSURE STRENGTHENS OVER THE SOUTHEAST STATES INTO THE SOUTHEAST
ATLANTIC. OUTSIDE OF CONVECTION...SEAS ARE EXPECTED TO AVERAGE
BETWEEN 1 TO 2 FT THROUGH THE PERIOD. 34/JFB

&&

.FIRE WEATHER...THE AIRMASS OVER THE AREA WILL DRY OUT SOMEWHAT...ESPECIALLY
OVER NORTHERN SECTIONS...AS A SURFACE HIGH PASSING WELL NORTH OF THE AREA
TRIES TO PUSH A WEAK FRONT TOWARDS THE NORTHERN GULF COAST TONIGHT INTO
THURSDAY NIGHT. A TEMPORARY SWITCH IN THE LOW LEVEL FLOW TO NORTHERLY WILL
OCCUR LATE THURSDAY INTO FRIDAY...BUT AS LOW LEVEL HIGH PRESSURE STRETCHING
WEST OVER THE NORTHERN GULF OF MEXICO REGAINS CONTROL...LOW LEVEL FLOW WILL
RETURN TO SOUTHERLY BY SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  94  74  93  74 /  20  30  20  20  20
PENSACOLA   75  91  76  90  76 /  20  30  20  20  20
DESTIN      76  90  76  90  77 /  20  40  20  20  20
EVERGREEN   69  93  71  94  72 /  20  30  05  20  10
WAYNESBORO  69  96  69  95  71 /  20  20  05  20  10
CAMDEN      69  94  71  97  72 /  20  10  05  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

34/16
Hazardous weather outlook, Aug 5, 11:55 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT WED AUG 5 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE
BAY-COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60 NM-
WAYNE-PERRY-GREENE-STONE-GEORGE-
1155 AM CDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE WEST
FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE WEST
FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORM WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON. ATMOSPHERIC CONDITIONS SUPPORT A HIGH RISK FOR WET
MICROBURSTS THIS AFTERNOON. THIS CORRESPONDS TO A LIKELIHOOD OF WIND
GUSTS OF 35 TO 45 MPH IN THE STRONGER STORMS...WITH AN ISOLATED
SEVERE STORM ALSO POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO A THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST THROUGH THE
OUTLOOK PERIOD...WITH THE MOST LIKELY OCCURRENCE BEING IN THE
AFTERNOON HOURS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE
GREATEST HAZARD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
TO BE REQUIRED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 3:16 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     6 NNE VALPARAISO        30.58N 86.45W
08/05/2009  M57 MPH          OKALOOSA           FL   OTHER FEDERAL

            AN EGLIN AFB WEATHER STATION AT TEST AREA C3 REPORTED A
            WIND GUST OF 57.4 MPH.

&&

JFB
Local storm report, Aug 5, 3:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 SW PENSACOLA          30.39N 87.23W
08/05/2009                   GMZ655             FL   PARK/FOREST SRVC

            HISTORIC BUILDING AT FORT PICKENS SUSTAINED WIND DAMAGE.
            DOUBLE DOORS AND FRAMES BLOWN OFF, WINDOW GLASS
            SHATTERED, CONSTRUCTION MATERIAL BLOWN AROUND. POSSIBLE
            WATERSPOUT.

&&

GENEJ
Local storm report, Aug 5, 4:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     WATER SPOUT      DESTIN                  30.41N 86.50W
08/05/2009                   OKALOOSA           FL   LAW ENFORCEMENT

            WATERSPOUT REPORTED OVER DESTIN HARBOR MOVING ENE...ALSO
            FUNNEL CLOUD REPORTED OVER DESTIN...INDIAN TRAIL/MAIN
            STREET.

&&

GENEJ
Local storm report, Aug 5, 4:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
406 PM CDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     5 S PHILLIPSVILLE       30.82N 87.64W
08/05/2009                   BALDWIN            AL   EMERGENCY MNGR

            BLADWIN CO EM REPORTED TREE DOWN AND DEBRIS ON ROAD NEAR
            THE DYAS LANDING/PHILLIPSVILLE AREA.

&&

SAM
Special weather statement, Aug 5, 4:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
406 PM CDT WED AUG 5 2009

ALZ056>060-FLZ003>006-052145-
ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW-INLAND OKALOOSA-INLAND
SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...ANDALUSIA...BREWTON...EVERGREEN
AND LUVERNE...
406 PM CDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...COVINGTON...CONECUH...
BUTLER...CRENSHAW COUNTIES OF ALABAMA AND OKALOOSA AND SANTA ROSA
COUNTIES OF FLORIDA...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ACROSS MUCH OF SOUTH CENTRAL ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. THESE STORMS WILL CONTINUE TO MOVE
SOUTHEAST AT AROUND 15 MPH THROUGH 445 PM.

THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER
MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THE STORM HAS PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Aug 5, 4:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT WED AUG 5 2009

ALZ052-053-061-062-052145-
UPPER MOBILE-WASHINGTON-CLARKE-UPPER BALDWIN-
416 PM CDT WED AUG 5 2009

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE...BALDWIN
AND MOBILE COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES EAST OF CALVERT...MOVING SOUTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOUNT VERNON...FORT STODDARD...LATHAM AND VAUGHN THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:03 PM CDTSevere Thunderstorm WarningMOBMobile27 min
Aug 5, 4:34 AM CDTSpecial Marine WarningMOB56 min
Aug 5, 5:57 AM CDTSpecial Marine WarningMOB63 min
Aug 5, 8:32 AM CDTSpecial Marine WarningMOB58 min
Aug 5, 1:41 PM CDTSpecial Marine WarningMOB39 min
Aug 5, 1:49 PM CDTSevere Thunderstorm WarningMOBBaldwin41 min
Aug 5, 1:53 PM CDTSpecial Marine WarningMOB67 min
Aug 5, 2:46 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 5, 3:14 PM CDTSpecial Marine WarningMOB91 min
Aug 5, 3:37 PM CDTSevere Thunderstorm WarningMOBBaldwin38 min
Aug 5, 3:49 PM CDTSevere Thunderstorm WarningMOBBaldwin41 min
Aug 5, 4:36 PM CDTSevere Thunderstorm WarningMOBBaldwin24 min
Aug 5, 5:01 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile119 min
Aug 5, 5:10 PM CDTAreal Flood AdvisoryMOBCovington, Escambia110 min
Aug 5, 6:11 PM CDTSpecial Marine WarningMOB34 min
Aug 5, 6:17 PM CDTSpecial Marine WarningMOB43 min
Aug 5, 2:10 PM CDTSevere Thunderstorm WarningMOBSanta Rosa27 min
Aug 5, 2:30 PM CDTSevere Thunderstorm WarningMOBOkaloosa45 min
Aug 5, 3:12 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Aug 5, 3:18 PM CDTSevere Thunderstorm WarningMOBOkaloosa42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.